Alert archive / Kansas / Flash Flood Warnings in 2005

Flash Flood Warning 33, NWS Kansas City, MO

June 8, 2005Leavenworth County, Kansas

NWS Kansas City, MO issued this flash flood warning at Jun 8, 2005, 6:43 PM CDT for Leavenworth County, Kansas. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2005, 6:43 PM CDT (23:43 UTC)
Expired
Jun 9, 2005, 3:45 AM CDT
In force
9 hr
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

County Leavenworth County, KS

The radar

The Pleasant Hill radar (KEAX), 79 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 8:37 PM CDTFLASH FLOODLeavenworth, KSNUMEROUS ROADS CLOSED IN LEAVENWORTH COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 114 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2005-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2764 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2005-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2764 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 082344
FFWEAX
KSC103-090845-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
643 PM CDT WED JUN 8 2005

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LEAVENWORTH COUNTY IN NORTHEAST KANSAS

* UNTIL 345 AM CDT

* AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...BASEHOR...EASTON KS...JARBALO...LANSING...LEAVENWORTH...
  RENO AND TONGANOXIE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.  SATURATED CONDITIONS ARE PRESENT DUE 
TO HEAVY RAINFALL FROM THIS PAST WEEKEND...WHICH WILL ADD TO THE 
FLOODING POTENTIAL.  THUNDERSTORMS WILL CONTINUE TO TRACK OVER 
LEAVENWORTH COUNTY FOR THE NEXT SEVERAL HOURS.

LAT...LON 3940 9496 3924 9486 3919 9492 3902 9493
      3898 9517 3941 9516

$$

LVQ
4 follow-up statements
000 
WGUS73 KEAX 090052
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
748 PM CDT WED JUN 8 2005

KSC103-090845-
LEAVENWORTH KS-
748 PM CDT WED JUN 8 2005

...FLASH FLOOD WARNING CONTINUES FOR LEAVENWORTH COUNTY UNTIL 345 AM
CDT...

AT 745 PM CDT...DOPPLER RADAR ESTIMATED THAT OVER 2 INCHES OF RAIN 
HAS FALLEN AROUND EASTON.  FROM EASTON...WEST ON HIGHWAY 
92...FLOODING IS LIKELY.

HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. THROUGH 9 
PM...LOCATIONS IN NORTHWEST LEAVENWORTH COUNTY MAY SEE AN ADDITIONAL 
HALF AN INCH OF RAIN.  RUNOFF FROM THIS EXCESSIVE RAINFALL WILL 
CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE 
FLOODING INCLUDE...BASEHOR...EASTON KS...JARBALO...LANSING AND 
LEAVENWORTH.  THUNDERSTORMS WILL CONTINUE TO TRACK INTO LEAVENWORTH 
COUNTY AT LEAST THROUGH 10 PM.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY 
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL 
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 3940 9496 3924 9486 3919 9492 3902 9493
      3898 9517 3941 9516

$$

LVQ
000 
WGUS73 KEAX 090239
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
937 PM CDT WED JUN 8 2005

KSC103-090845-
LEAVENWORTH KS-
937 PM CDT WED JUN 8 2005

...FLASH FLOOD WARNING CONTINUES FOR LEAVENWORTH COUNTY UNTIL 345 AM
CDT...

AT 837 PM CDT...THE LEAVENWORTH EMERGENCY MANAGER REPORTED NUMEROUS 
ROADS AROUND THE COUNTY WERE CLOSED DUE TO WATER FLOWING ACROSS 
THEM. EVEN THOUGH THE THUNDERSTORMS THAT PRODUCED THE VERY HEAVY 
RAINFALL HAVE MOVED OUT OF THE COUNTY...CONTINUED RUN OFF FROM THE 
RAIN WILL CONTINUE TO CAUSE WATER TO FLOOD ROADWAYS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 3940 9496 3924 9486 3919 9492 3902 9493
      3898 9517 3941 9516

$$

PC
000 
WGUS73 KEAX 090441
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1139 PM CDT WED JUN 8 2005

KSC103-090845-
LEAVENWORTH KS-
1139 PM CDT WED JUN 8 2005

...FLASH FLOOD WARNING CONTINUES FOR LEAVENWORTH COUNTY UNTIL 345 AM
CDT...

AT 1130 PM CDT...FLASH FLOODING WAS STILL OCCURRING ACROSS THE 
WARNED AREA...WITH MANY ROADS UNDER WATER. THE EMERGENCY MANAGER FOR 
LEAVENWORTH COUNTY REPORTS THAT STRANGER CREEK AT HIGHWAY 92...WHICH 
IS NEAR SPRINGDALE...IS OUT OF ITS BANKS. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 3940 9496 3924 9486 3919 9492 3902 9493
      3898 9517 3941 9516

$$

PC
000 
WGUS73 KEAX 090843
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
343 AM CDT THU JUN 9 2005

KSC103-090850-
LEAVENWORTH KS-
343 AM CDT THU JUN 9 2005

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR LEAVENWORTH COUNTY
HAS BEEN ALLOWED TO EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLOOD THREAT. THE SHERIFF OFFICE DISPATCH HAS NO 
REPORTS OF ROAD CLOSURES DUE TO THE EARLIER FLOODING. IF FLOODING 
HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT 
AGENCY.

LAT...LON 3940 9496 3924 9486 3919 9492 3902 9493
      3898 9517 3941 9516

$$

PC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 4:09 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 8, 4:09 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
409 PM CDT WED JUN 8 2005

.DISCUSSION...

THE FORECAST DISCUSSION TODAY IS VERY SIMILAR TO THE DISCUSSION FROM
YESTERDAY.  STRONG INSTABILITY ACROSS THE FORECAST AREA IS IN PLACE
THIS AFTERNOON.  AND THROUGH THE WEEKEND.  A SURFACE FRONT/TROF IN
SOUTHEAST KANSAS STRETCHES INTO EASTERN NEBRASKA REMAINS THE MAIN
FEATURE FOR THE NEXT SEVERAL DAYS AS WELL.  HAVE SEVERAL OUTFLOW
BOUNDARIES TO WORK WITH THE REST OF THE DAY. HAVE POSTED A FLOOD
WATCH FOR THE SOUTHERN PORTIONS OF THE FORECAST AREA.  SHOULD SEE
ACTIVITY GENERATE AROUND THE SURFACE BOUNDARY AND THEN MOVE EAST TO
NORTHEAST.  WHILE CONDITIONS HAVE DRIED OUT SINCE THE
WEEKEND...STILL LOOKING AT PRETTY SATURATED SOILS.  THE FLOOD WATCH
IS MORE QPF INDUCED THAN ANYTHING...BUT FEEL THAT THE CHANCE EXISTS
WITH SLOW MOVING STORMS...SUCH AS ONGOING ACTIVITY IN EAST CENTRAL
MISSOURI...SO HAVE HOISTED UNTIL 10Z.  HAVE BROADBRUSHED POPS FOR
THURSDAY AND FRIDAY DUE TO INSTABILITY AND UNCERTAINTY ON
BOUNDARIES.

AIRMASS ACROSS THE FORECAST AREA STAYS NEARLY THE SAME UNTIL NEXT
WEEK.  FOR THE WEEKEND...WE KEEP OUR HUMID CONDITIONS AND GOOD
INSTABILITY.  SOUTHWEST FLOW CONTINUES WITH SEVERAL WAVES MOVING
THROUGH.  UNTIL WE CAN GET THE SURFACE FRONT TO OUR WEST
THROUGH...THE FORECAST THROUGHOUT THE PERIOD REMAINS STATUS QUO WITH
HIGHS IN THE MID TO UPPER 80S AND LOWS IN THE UPPER 60S.  MODELS
STILL CONTAIN SOME UNCERTAINTY AS TO WHEN THIS BOUNDARY WILL MAKE IT
THROUGH.  HAVE EXTENDED CHANCES INTO MONDAY FOR EASTERN CWA...WHICH
SEEMS TO BE SOMETHING OF A CONSENSUS BETWEEN THE MID RANGE MODELS.

27

&&

.PREV DISCUSSION...

823 AM...
QUICK ADJUSTMENT TO THE MORNING FORECAST FOR THUNDERSTORMS THAT HAVE
POPPED UP. WITH THE MOISTURE AXIS IN PLACE ACROSS EASTERN KANSAS AND
FAR WESTERN MISSOURI...AND THE OUT FLOW FROM THE OVERNIGHT MCS IN
NEBRASKA/IOWA HAS...THE LOW LEVEL JET HAS POPPED OF A LINE OF STORMS
ACROSS THE NORTHWEST CORNER OF MISSOURI. THESE STORMS ARE EXPECTED
TO PERSIST THROUGH THE MID MORNING HORUS ACROSS. EXPECTATIONS ARE
THAT THE LOW LEVEL JET THAT HELPED START THESE STORMS SHOULD PUSH
THEM OF THE MOISTURE AXIS LATTER THIS MORNING...LIMITING THEIR LIFE
SPAN. ADJUSTED POPS ACCORDING TO CURRENT RADAR TRENDS...WHICH
INCLUDED BRING CHANCE POPS AS FAR SOUTH AS KANSAS CITY.
HOWEVER...WITHOUT THE SUPPORT OF THE LOW LEVEL JET...CONVECTION AS
FAR SOUTH AS I-70 SHOULD HAVE A HARD TIME SUSTAINING ITSELF.

CUTTER

335 AM WED...
MAIN FORECAST CONCERN CONTINUES TO FOCUS ON CHANCES OF THUNDERSTORMS
OVER THE NEXT SEVERAL DAYS AS UNSTABLE AIRMASS REMAINS IN PLACE AS
FLOW ALOFT BECOMES MORE SOUTHWESTERLY IN RESPONSE TO DEEPENING SHORT
WAVE TROUGH IN THE WESTERN PART OF COUNTRY.

WATCHING STORMS OVER NORTH CENTRAL NEBRASKA THIS MORNING. BOTH 00Z
AND 06Z RUN OF NAM WANTS TO BRING THESE STORMS SOUTHEAST INTO
NORTHERN HALF OF FORECAST AREA THIS MORNING...THEN DROP IT SOUTH AS
A COMPLEX THIS AFTERNOON. STORMS ARE EXPECTED TO RIDE SOUTH IN AXIS
OF BETTER MOISTURE THAT WILL BE SITTING ACROSS EASTERN KANSAS AND
WESTERN MISSOURI. NAM 800 MB THETA E LINES UP PRETTY WELL WITH
MOISTURE THAT IS APPARENT ON 11-3.9 IR SATELLITE IMAGE. SURFACE
DEWPOINTS ALSO SHOWING BEST MOISTURE POOLED IN EXTREME EASTERN
KANSAS AT THIS TIME. IF THIS COMPLEX DOES DIVE SOUTH THROUGH AREA
TODAY...MAY SEE OUTFLOW BOUNDARY JUST TO OUR SOUTH THIS
EVENING...PROVIDING FOCUS FOR CONVECTION. TRUE FRONT HOWEVER WILL
STILL BE TO OUR NORTHWEST THIS EVENING...SO MAKES FOR A COMPLEX
SITUATION AS TO WHERE HEAVIEST RAIN AND STRONGEST STORMS WILL BE
OCCURRING TONIGHT. WITH SUCH QUESTION MARKS...WILL LEAVE POPS IN
CHANCE CATEGORY FOR NOW.

TRUE FRONT SHOULD STAY JUST TO OUR NORTHWEST ON THURSDAY AND
FRIDAY...REMAINING ALIGNED WITH THE UPPER FLOW. CONVECTIVELY INDUCED
VORTICITY MAXIMA WILL LIKELY BE FACTORS ON WHERE STRONGEST
CONVECTION OCCURS THE NEXT FEW DAYS...BUT PLACEMENT AND TIMING
OF THESE WAVES IS VERY UNCERTAIN...SO WILL KEEP WITH MIDDLE OF THE
ROAD POPS FOR THE TIME BEING.

BY SATURDAY MORNING...SOUTHWEST UPPER WAVE EXPECTED TO BE LIFTING
NORTHEAST INTO CENTRAL PLAINS. WITH STRONG RIDGE HOLDING FIRM OVER
THE EAST COAST...NOT OUT OF THE QUESTION STRONGER STORMS MAY STAY
OVER THE PLAINS DURING THE DAY ON SATURDAY...BUT WITH SHORT WAVE
MOVING INTO NORTHERN PLAINS...SURFACE FRONT MAY BE DRAGGED A LITTLE
FURTHER TO THE EAST BY SATURDAY NIGHT...THUS BRINGING THE POTENTIAL
OF ANOTHER DECENT SEVERE WEATHER OUTBREAK TO NORTHEAST KANSAS AND
NORTHWEST MISSOURI.

REGARDING TEMPERATURES...ONLY SOME MINOR CHANGES MADE OVER THE NEXT
FEW DAYS.  WITH POSSIBILITY OF STORM COMPLEX AND QUITE A BIT OF
CLOUDINESS AS THE DAY PROGRESSES TODAY...WILL LOWER HIGHS A FEW
DEGREES...AND KEEP HIGHS MAINLY IN THE MID AND UPPER 80S THE NEXT
FEW DAYS WITH EXPECTED CONVECTION.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 6 AM THURSDAY FOR MOZ028-MOZ029-MOZ030-
     MOZ031-MOZ032-MOZ033-MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-
     MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.

KS...FLASH FLOOD WATCH UNTIL 6 AM THURSDAY FOR KSZ057-KSZ060-KSZ103-
     KSZ104-KSZ105.
Hazardous weather outlook, Jun 8, 1:00 PM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT WED JUN 8 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-091200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
100 PM CDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ONGOING THUNDERSTORMS ACROSS SEVERE THUNDERSTORM WATCH NUMBER 435
CONTINUE TO HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING
WINDS...AND LOCALIZED FLOODING. THESE STORMS WILL EXIT THE AREA THIS
AFTERNOON. ANOTHER AREA OF INTEREST FOR THUNDERSTORM DEVELOPMENT IS
ALONG A SURFACE BOUNDARY FROM SOUTHEAST KANSAS UP TO NORTHWEST
MISSOURI. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS BOUNDARY
BY MID TO LATE AFTERNOON...AND MOVE NORTHEAST OVERNIGHT. THESE STORMS
WILL ALSO HAVE THE POTENTIAL TO PRODUCE SEVERE THUNDERSTORMS WITH THE
PRIMARY THREAT DAMAGING WINDS AND LARGE HAIL. DEPENDING ON WHERE THE
LINE OF STORMS SITUATES ITSELF OVERNIGHT...LOCALIZED FLOODING IS
AGAIN POSSIBLE...EXPECTED MAINLY IN LOCATIONS SOUTH OF I-70.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WARM AND HUMID AIR MASS WILL REMAIN OVER CENTRAL AND WESTERN
MISSOURI AND ADJACENT AREAS OF EASTERN KANSAS FROM THURSDAY THROUGH
THE WEEKEND. PERIODS OF THUNDERSTORMS WILL BE LIKELY AS UPPER LEVEL
DISTURBANCES MOVE FROM SOUTHWEST TO NORTHEAST OVER THE MID SECTION OF
THE COUNTRY. WITH SUCH AN UNSTABLE AIR MASS IN PLACE...SEVERE STORMS
WILL BE A POSSIBILITY. OF PARTICULAR CONCERN WILL BE SATURDAY NIGHT
AND SUNDAY NIGHT AS STRONGER UPPER LEVEL WAVES MOVE OVER THE REGION.

FLOODING RAINS WILL ALSO BE POSSIBLE...ESPECIALLY DUE TO THE FACT
THAT MANY AREAS HAVE GROUND THAT IS ALREADY SATURATED FROM PREVIOUS
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED AT TIMES TODAY THROUGH
SUNDAY NIGHT.

LVQ

In the hours before

Special weather statement, Jun 8, 5:44 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
544 PM CDT WED JUN 8 2005

KSZ057-105-082345-
JOHNSON-MIAMI-
544 PM CDT WED JUN 8 2005

...SIGNIFICANT WEATHER ALERT FOR JOHNSON AND NORTHERN MIAMI
COUNTIES...

AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM NEAR BALDWIN CITY...OR 8 MILES NORTH OF OTTAWA...
MOVING EAST AT 25 MPH.

PEOPLE IN JOHNSON AND MIAMI COUNTIES...INCLUDING THE CITIES OF
EDGERTON KS...GARDNER...SPRING HILL...OLATHE AND STANLEY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH ARE
EXPECTED WITH THIS STORM.

SF
Local storm report, Jun 8, 6:02 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
602 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             6 E LONGWOOD            38.90N 93.07W
06/08/2005  0.88 INCH        PETTIS             MO   EMERGENCY MNGR

0555 PM     HAIL             2 W EASTON KS           39.35N 95.15W
06/08/2005  1.00 INCH        LEAVENWORTH        KS   EMERGENCY MNGR

&&

MJM
Local storm report, Jun 8, 6:21 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
621 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             5 NW TONGANOXIE         39.16N 95.15W
06/08/2005  1.75 INCH        LEAVENWORTH        KS   EMERGENCY MNGR

            GOLFBALL SIZE HAIL REPORTED NEAR K-16 AND DONAHUE ROAD.

&&

MJM
Special weather statement, Jun 8, 6:21 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
621 PM CDT WED JUN 8 2005

MOZ046-090015-
COOPER-
621 PM CDT WED JUN 8 2005

...SIGNIFICANT WEATHER ALERT FOR COOPER COUNTY...

AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BELLAIR...OR 12 MILES SOUTHWEST OF
BOONVILLE...MOVING EAST AT 20 MPH.

THIS STORM WILL BE...
  NEAR BUNCETON BY 630 PM CDT.
  NEAR PRAIRIE HOME BY 700 PM CDT.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

MH/DB
Local storm report, Jun 8, 6:31 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
631 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     FLASH FLOOD      3 SW PRAIRIE HOME       38.78N 92.63W
06/08/2005                   COOPER             MO   LAW ENFORCEMENT

            WATER OVER ROAD W HIGHWAY 2 MILES SOUTH OF J HIGHWAY

&&

MJM
Special weather statement, Jun 8, 6:36 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
636 PM CDT WED JUN 8 2005

KSZ104-MOZ028-090030-
PLATTE-WYANDOTTE-
636 PM CDT WED JUN 8 2005

...SIGNIFICANT WEATHER ALERT FOR NORTHERN WYANDOTTE AND
PLATTE COUNTIES...

AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS WITH A POSSIBLE TORNADOES.  THE FIRST SUPERCELL
THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF EASTON KS AND THE SECOND
SUPERCELL THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF JARBALO.  THESE
STORMS ARE MOVING EAST AT 15 MPH.

PEOPLE IN PLATTE AND WYANDOTTE COUNTIES...INCLUDING THE CITIES OF
FARLEY...PLATTE CITY...KCI AIRPORT AND PARKVILLE...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

QUARTER TO GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH ALSO ARE POSSIBLE WITH THESE STORMS.

SF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 5:09 PM CDTSevere Thunderstorm WarningEAXLeavenworth51 min
Jun 8, 5:38 PM CDTTornado WarningEAXLeavenworth52 min
Jun 8, 6:01 PM CDTSevere Thunderstorm WarningEAXLeavenworth29 min
Jun 8, 6:27 PM CDTTornado WarningEAXLeavenworth48 min

Nearby

Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.